Alert archive / California / Flash Flood Warnings in 2001
Flash Flood Warning 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 7, 2001, 3:59 PM PDT for Los Angeles County, California. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2001, 3:59 PM PDT (22:59 UTC)
- Expired
- Jul 7, 2001, 5:00 PM PDT
- In force
- 61 min
- Issued by
- NWS Los Angeles, CA
- Area
- Whole counties
County Los Angeles County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 072302 FFWLOX CAC037-080100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 359 PM PDT SAT JUL 7 2001 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEAST LOS ANGELES COUNTY * UNTIL 500 PM PDT * AT 355 PM...DOPPLER WEATHER RADARS INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN JUST NORTH OF MOUNT BADEN-POWELL NEAR JACKSON LAKE AND BIG PINES. THIS THUNDERSTORM WAS NEARLY STATIONARY. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOVE TO HIGHER GROUND IMMEDIATELY IF FLOODING IS ENCOUNTERED. $$ SIRARD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:00 PM PDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 7, 2:00 PM PDT, 1 hour 59 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT SAT JUL 7 2001 NOT MUCH TIME TO WRITE AS WE ARE DILIGENTLY WATCHING NUMEROUS THUNDERSTORMS DEMONSTRATING PULSELIKE TENDENCIES. AS EXPECTED THUNDERSTORMS FLARED UP OVER THE MOUNTAINS AND ANTELOPE VALLEY AREAS AND THE FLASH FLOOD WATCH WAS WELL WARRANTED...AND WILL BE ALLOWED TO CONTINUE THROUGH 900 PM. STRONGEST STORMS HAVE BEEN OVER NORTHERN VENTURA COUNTY AND THE EASTCENTRAL MOUNTAINS OF LOS ANGELES COUNTY. REPORTS HAVE INDICATED ONLY BRIEF HEAVY RAIN BUT NOT ABLE TO REACH THAT MANY PEOPLE IN THE AREAS OF CONCERN. WILL CONTINUE TO MONITOR FOR POSSIBLE WARNINGS. NO CHANGES TO FORECAST TRENDS AS TODAY WILL BE THE LAST VERY ACTIVE DAY OVER LOCAL AREA. ATMOSPHERE PROGGED TO BEGIN DRYING LATER TONIGHT AND EXPECT ONLY SLIGHT CHANCE OF TSTORMS OVER MOUNTAINS... MAINLY LA COUNTY ON SUNDAY. EVEN DRYER CONDITIONS FOR 3THE WEEK AHEAD AS FLOW ALOFT TURNS TO A MORE DRY SOUTHWEST DIRECTION. HEIGHTS WILL SLOWLY RISE AS WELL AS FOUR CORNERS HIGH REESTABLISHES ITSELF BY MID WEEK. LAX -000. MCCLUNG .LAX...FLASH FLOOD WATCH (SEE LAXFFALAX).
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:00 PM PDT | Flash Flood Warning | LOX | Ventura | 30 min |
| Jul 7, 4:46 PM PDT | Flash Flood Warning | LOX | Santa Barbara | 119 min |
Nearby
Flash Flood Warnings in California, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.